How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

IF A PATIENT BECOMES ANXIOUS WHEN RECEIVING PACLITAXEL.

Customer Question

IF A PATIENT BECOMES ANXIOUS WHEN RECEIVING PACLITAXEL. THIS IS A EARLY SIGN OF A?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

I am a cancer doctor.

usually before the chemotherapy paclitaxel is given, IV high doses of steroids and dexamethasone is given in the vein infusion to decrease nausea and to boost the body's bone marrow.

it is much more likely the steroids are causing increased anxiety and nervousness, rather than the paclitaxel chemotherapy.

increased anxiety would not be a typical sign of allergy or side effect from paclitaxel.

ask your doctors if high doses of steroids like dexamethasone are being given before the paclitaxel

if that is what is causing the anxiety, you might need anti-anxiety medications before these infusions

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com